Hail, Cooke
- When
- February 11, 11:19 PM CST
- Where
- Cooke County, Muenster
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.650, -97.380
Quarter-size hail was reported in Muenster.
An upper level trough along with a surface cold front helped spawn showers and thunderstorms. Elevated instability and some wind shear yielded a few large hail and damaging wind reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level trough along with a surface cold front helped spawn showers and thunderstorms. Elevated instability and some wind shear yielded a few large hail and damaging wind reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 11, 8:13 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 813 PM CST MON FEB 11 2008 .UPDATE... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE NORTHERN CWA. FRONT IS NOW BEGINNING TO PUSH SOUTH WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND BEHIND IT DURING THE NEXT FEW HOURS. EVENING SOUNDING SHOWS COLD MID LEVEL TEMPERATURES OF -19C AT 500 MB WITH STEEP LAPSE RATES ABOVE CAPPING INVERSION. STORMS ARE EXPECTED TO BE PRIMARILY ELEVATED WITH LARGE HAIL THE MAIN THREAT. CURRENT FORECAST IS ON TRACK AND CHANGES WERE ESSENTIALLY COSMETIC. TR.92 && .PREV DISCUSSION... /ISSUED 550 PM CST MON FEB 11 2008/ AVIATION... 550 PM CST COLD FRONT HAS SLOWED THIS AFTERNOON WITH INCREASING LOW-LEVEL SOUTHERLY FLOW AND UNFAVORABLE ZONAL FLOW ALOFT. AS SHORTWAVE DIVES SOUTH ALONG THE LEE OF THE ROCKIES...FLOW WILL VEER SHARPLY BEHIND FRONT. WITH SHORTWAVE TRAILING FRONT...CAP WILL REMAIN AHEAD OF BOUNDARY. AS A RESULT...MAIN IMPETUS FOR CONVECTION WILL BE MECHANICAL FORCING NEAR-BOUNDARY. MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS TAFS...WITH BRIEF WINDOW FOR LINEAR CONVECTION...THEN TRAILING STRATIFORM RAIN. 25 PREV DISCUSSION... 240 PM CST LOOKS LIKE THE BEST THREAT FOR THUNDERSTORMS WILL BE ALONG AND JUST BEHIND THE FRONT TONIGHT AS IT SWEEPS ACROSS THE AREA. FRONT TIMING LOOKS LIKE RED RIVER AREA NEAR 9 PM...METROPLEX NEAR 1 TO 2 AM...AND FAR SOUTHERN COUNTIES MID TO LATE MORNING. SOME SUPER CELLS ARE POSSIBLE AND LARGE HAIL AS WELL AS FREQUENT LIGHTNING WILL BE THE MAIN THREATS. SEVERE THREAT WILL SLOWLY DECREASE TOWARDS MORNING. EXPECTING A COOLER TUESDAY WITH HIGHS IN THE 50S...THEN A SLOW WARM UP WEDNESDAY AND THURSDAY AS SOUTH FLOW RETURNS. FIRE THREAT WITH THE POST FRONTAL DRY AIR AND NORTH WINDS ON TUESDAY WILL BE PARTIALLY DEPENDENT ON HOW MUCH RAIN THE AREA GETS...AT THE PRESENT IT APPEARS THAT MOST OF OUR ZONES WILL SEE PRECIPITATION. IF IT REMAINS DRY IN THE WEST A GRASS FIRE DANGER STATEMENT MAY BE NEEDED FOR TUESDAY. NEXT COLD FRONT ROLLS THROUGH FRIDAY...BUT BY THEN MODELS HAVE DIVERGED A BIT. GFS/DGEX/ECMWF ALL DIG AN UPPER LOW INTO THE WEST TEXAS AREA BY FRIDAY NIGHT...BUT ECMWF CONTINUES TO DIG IT SOUTH SATURDAY MORNING WHILE GFS STARTS TO MOVE IT EAST TOWARDS NORTH TEXAS. 06Z GFS WAS EVEN FASTER EJECTING THIS SYSTEM. GFS ENSEMBLES SHOWED A DOUBLE TENDENCY AS WELL...ONE SET OF SOLUTIONS WITH A TROF NEAR NORTH TEXAS AND ANOTHER SET WITH A TROF FARTHER WEST. THE 06Z OPERATIONAL GFS WAS EVEN FARTHER EAST WITH THE TROF. THE GFS SLOWING TREND MAKES ME THINK THE ECMWF MAY HAVE THIS ONE HANDLED A BIT BETTER. ON SATURDAY...GFS 850MB TEMPS ARE 8 DEGREES COLDER THAN ECMWF AS WELL. HAVE SORT OF BLENDED THE TWO AS FAR AS TEMPERATURES GO AND HAVE HINTED AT THE POSSIBILITY OF SOME WINTRY MIX SATURDAY MORNING OVER THE WESTERN HALF OF THE AREA. WITH THE COLD AIR IN PLACE AND AN UPPER SYSTEM NEARBY...WINTER WEATHER IS POSSIBLE ON FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER...I NEED TO SEE SOME BETTER RUN TO RUN AND MODEL TO MODEL CONTINUITY AND CONSISTENCY BEFORE THINKING THAT WINTER WEATHER IS LIKELY. NORTHWEST FLOW ALOFT RETURNS AFTER THIS SYSTEM AND SUNDAY EVENING THROUGH TUESDAY APPEAR DRY. /84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 42 57 33 64 47 / 70 20 5 5 5 WACO, TX 50 59 35 63 48 / 60 50 5 5 5 PARIS, TX 43 50 30 58 40 / 80 40 5 5 5 DENTON, TX 42 55 29 62 45 / 70 10 5 5 5 MCKINNEY, TX 43 57 27 62 46 / 70 20 5 5 5 DALLAS, TX 44 56 34 63 48 / 70 20 5 5 5 TERRELL, TX 46 55 33 61 45 / 80 40 5 5 5 CORSICANA, TX 49 55 33 64 47 / 70 50 5 5 5 TEMPLE, TX 52 58 34 65 47 / 60 50 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 804 PM CST MON FEB 11 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 804 PM CST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM NORTH OF A LINE FROM PALO PINTO TO DALLAS TO SULPHUR SPRINGS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS EVENING NEAR THE RED RIVER...WITH THE STORMS AND THE COLD FRONT MOVING SOUTHEAST OVER THE REMAINDER OF NORTH TEXAS OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. DAMAGING WINDS WILL BE POSSIBLE WITH STORMS THAT DEVELOP ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN ELEVATED FIRE DANGER MAINLY ALONG AND WEST OF INTERSTATE 35 WEDNESDAY AND THURSDAY AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE INTO WEST TEXAS BY FRIDAY WITH A COLD FRONT MOVING THROUGH THE AREA DURING THE DAY FRIDAY. THERE IS A CHANCE OF SLEET MAINLY WEST OF A GAINESVILLE TO WEATHERFORD TO GOLDTHWAITE LINE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AFTER 8 PM THIS EVENING. 07/85
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CST MON FEB 11 2008
TXZ095-120345-
LAMAR TX-
913 PM CST MON FEB 11 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN LAMAR COUNTY
AT 913 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES WEST OF PARIS...MOVING NORTHEAST AT 30
MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3395 9556 3391 9553 3366 9580 3370 9586
3385 9585 3388 9579 3391 9574 3391 9567
3396 9560
TIME...MOT...LOC 0313Z 221DEG 29KT 3379 9582
85/HAMPSHIRESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 PM CST MON FEB 11 2008
TXZ091-092-102-120530-
MONTAGUE TX-COOKE TX-WISE TX-
1053 PM CST MON FEB 11 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COOKE COUNTY
SOUTHEASTERN MONTAGUE COUNTY
NORTHEASTERN WISE COUNTY
AT 1053 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF DECATUR...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND FORESTBURG.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3349 9777 3367 9729 3346 9719 3343 9729
3344 9731 3344 9738 3340 9739 3332 9769
TIME...MOT...LOC 0453Z 248DEG 29KT 3344 9763
85The Dallas/Ft Worth radar (KFWS), 120 km away, was scanning. The volume nearest the first event began at 05:20 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter-size hail was reported in Muenster.
One large tree was blown down in Blum.
A 69 mph gust was recorded at Richland Chambers Reservoir.
One large tree was partially uprooted and numerous shingles were blown off the west side of a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80663, 80667, 80665, 80668, 80666.